# SDR JYDR20160225 053

- Difficulty date: February 24, 2016
- Submitted: February 25, 2016
- Operation: General aviation
- Filed by: Erickson Incorporated, repair station JYDR439F
- Aircraft: N214EB
- Make and model: Bell 214ST
- Engine: Ge T700T2C
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Ring Gear
- Part number: 214040761111
- Part serial: A197
- Condition: Cracked
- Location: Transmission
- Part time: 2,023 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MGB REMOVED FOR OIL LEAKING FROM CRACK IN RING GEAR CASE.  UPON DISASSEMBLY AT REPAIR STATION DISCOVERED A SECTION OF 13 SPLINE TEETH ON THE UPPER RING FRACTURED.  7 TEETH WERE COMPLETELY SEPARATED FROM THE CASE BUT HELD IN PLACE BY THE INNER RING GEAR ASSY.  THERE WERE MULTIPLE CRACKS ORIGINATING FROM THE ROOT AREA OF THE FRACTURED SPLINES IN ADDITION TO THE CRACK THAT BREACHED THE OUTSIDE OF THE CASE AND LEAKED OIL.
